Alert archive / Illinois / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 176, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 13, 2025, 2:37 PM CDT for Marion County, Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2025, 2:37 PM CDT (19:37 UTC)
- Expired
- Jul 13, 2025, 3:15 PM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 60.0 mph
County Marion County, IL
The radar
The Evansville,IN radar (KVWX), 109 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
806
WUUS53 KLSX 131937
SVRLSX
ILC121-132015-
/O.NEW.KLSX.SV.W.0176.250713T1937Z-250713T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
237 PM CDT Sun Jul 13 2025
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northeastern Marion County in south central Illinois...
* Until 315 PM CDT.
* At 237 PM CDT, a severe thunderstorm was located near Omega, or 6
miles northeast of Salem, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Salem, Kinmundy, Farina, Omega, Stephen Forbes Station, Tonti,
Iuka, Alma and Brubaker.
This includes Interstate 57 in Illinois between exits 116 and 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.
&&
LAT...LON 3857 8898 3874 8900 3883 8877 3883 8870
3856 8870
TIME...MOT...LOC 1937Z 260DEG 24KT 3866 8885
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Pfahler2 follow-up statements
240
WWUS53 KLSX 131952
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
252 PM CDT Sun Jul 13 2025
ILC121-132015-
/O.CON.KLSX.SV.W.0176.000000T0000Z-250713T2015Z/
Marion IL-
252 PM CDT Sun Jul 13 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHEASTERN MARION COUNTY IN SOUTH CENTRAL ILLINOIS...
At 252 PM CDT, a severe thunderstorm was located near Stephen Forbes
Station, or 13 miles east of Salem, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Omega, Stephen Forbes Station, Iuka and Brubaker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.
&&
LAT...LON 3857 8887 3865 8886 3871 8889 3882 8870
3856 8870
TIME...MOT...LOC 1937Z 260DEG 24KT 3866 8885
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Pfahler181
WWUS53 KLSX 132011
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
311 PM CDT Sun Jul 13 2025
ILC121-132021-
/O.EXP.KLSX.SV.W.0176.000000T0000Z-250713T2015Z/
Marion IL-
311 PM CDT Sun Jul 13 2025
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 315 PM CDT FOR
NORTHEASTERN MARION COUNTY IN SOUTH CENTRAL ILLINOIS...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
&&
LAT...LON 3857 8887 3865 8886 3871 8889 3882 8870
3856 8870
TIME...MOT...LOC 1952Z 260DEG 24KT 3868 8872
$$
PfahlerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 1:55 PM CDT, 42 minutes earlier. Its key messages:
- The threat for locally heavy rainfall and flooding continues into early this evening. A few strong storms could produce isolated damaging winds as well.
- Typical Summer weather continues this week. Temperatures will remain within a few degrees of seasonal normals with an almost daily chance for afternoon and early evening thunderstorms.
Area forecast discussion, Jul 13, 1:55 PM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 155 PM CDT Sun Jul 13 2025 .KEY MESSAGES... - The threat for locally heavy rainfall and flooding continues into early this evening. A few strong storms could produce isolated damaging winds as well. - Typical Summer weather continues this week. Temperatures will remain within a few degrees of seasonal normals with an almost daily chance for afternoon and early evening thunderstorms. && .SHORT TERM... (Through Late Monday Afternoon) Issued at 152 PM CDT Sun Jul 13 2025 A long wave mid/upper level trough extends from the Upper Midwest southwest into the southern Plains this afternoon . This trough, along with a quasi-stationary front extending from near Moberly eastward into central Illinois is producing a broad area of showers and and thunderstorms this afternoon. The threat for locally heavy rain continues for the rest of the afternoon into the early evening as P-wat values are in excess of 2 inches and the movement of some of these storms is relatively slow. There's also an isolated severe threat with the storms for the rest of the afternoon into early evening. RAP is forecasting MLCAPE between 1500-2000 J/Kg across southwest and south central Illinois through sunset with 0-6km shear between 20-30kts. This is enough for marginally severe multi-cell clusters with an isolated damaging wind threat. Soundings are not particularly supportive of large hail showing deep moisture and only 200-500 J/Kg of hail CAPE, However, if a storm can start rotating, the enhancement to the updraft could produce some isolated 1 inch hail as well. Thunderstorms should diminish with loss of daytime heating this evening. Attention turns to fog potential tonight. There should be plenty of ground and low level moisture available after this afternoon and evening's rain. Much of the high cloud cover is expected to clear out tonight, and light winds should promote fog development. There may be more low stratus than fog if the sky doesn't clear as much as expected, and this is more likely across parts of south central and southwest Illinois. Elsewhere, areas of fog are likely, with patchy dense fog possible. Not sure how widespread the truly dense fog (visibility 1/4 mile or less) will be, but a Dense Fog Advisory may be needed before sunrise on Monday morning for parts of the area. Monday's weather looks relatively quiet compared to today's with a lingering chance for afternoon thunderstorms, mainly across the eastern Ozarks and far southwest Illinois. Afternoon MLCAPE values once rise once again into the 1500-2000 J/Kg range, but here is far less deep-layer shear at only around 5kts, so severe storms are not expected at this time. Carney && .LONG TERM... (Monday Night through Next Sunday) Issued at 152 PM CDT Sun Jul 13 2025 The flow aloft will become quasi-zonal over the Mid Mississippi Valley for much of the work- week. Global deterministic guidance shows a few vorticity maxima moving through the region in the zonal flow during this period. The most prominent of these is the remnants of the trough which is now extending southwest from the Midwest into the southeast Plains. This vortmax is forecast to lift northeast from Oklahoma/western Arkansas through Missouri and Illinois on Tuesday. The resulting mid-level dynamical lift will probably give us the best chance for widespread rain across the forecast area for Tuesday through next weekend. Mean to 75th percentile P-wat remain relatively high in the 1.8-2.0 inch range, so locally heavy rainfall will continue to be a possibility as this vortmax moves northeast across the area. Mean 500mb heights bottom out Tuesday night and then begin rising Wednesday as the upper ridge over the Southeast U.S. spreads westward into the Lower and Mid Mississippi Valley. As mentioned above, there are subtle indications of weak short waves moving across the Mid Mississippi Valley during the week in the deterministic GFS and ECMWF, though these are little more than brief shifts in the flow from slightly west-southwest to slightly west- northwest. An actual synoptic scale short wave trough moves across the Upper Midwest/southern Canada late in the week which pushes a weak cold front into southern Iowa or northern Missouri by Thursday night/Friday according to the deterministic guidance. If the front actually makes it that far south it will be a focusing mechanism for convection on Friday, most likely across northern Missouri into west central Illinois. It's questionable though how far south the front will actually move due to the ridge building from the Southeast U.S. The deterministic GFS and ECMWF hint at another short wave moving across the Mid Mississippi Valley on Saturday or Sunday, but there are timing and strength differences between the two. The wave barely registers on global ensembles which only show a general shift from weak zonal flow to weak west-northwest flow so the precipitation forecast for the weekend is fairly low confidence. Temperatures through the period should continue to be within a few degrees of normal, with highs largely controlled by afternoon convection. Carney && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1242 PM CDT Sun Jul 13 2025 Scattered showers and thunderstorms will intermittently reduce the visibility to 2SM or less in moderate to heavy rain this afternoon. VFR visibilities will be associated with a broader area of stratiform rain stretching across central and northeast Missouri into central Illinois...however there may be occasional ceilings down to 2000ft or lower. Rain and thunderstorms should end from northwest to southeast from late afternoon into the middle of the evening. A period of VFR will likely follow the end of the rain, but light winds and a clearing sky tonight will promote fog development. Widespread IFR visibilities likely, and areas of visibilities below 1SM are possible. Fog will lift and dissipate after 14Z Monday. Carney && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 13, 3:37 AM CDT, 11 hours before
Hazardous Weather Outlook National Weather Service St Louis MO 337 AM CDT Sun Jul 13 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-140845- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 337 AM CDT Sun Jul 13 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance of thunderstorms late this morning through this evening. Locally heavy rainfall may resulting is isolated flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance of thunderstorms over portions of the region each day from Monday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Maples
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 11:24 AM CDT | River Flood Warning | LSX | Pike | 6 days |
| Jul 13, 11:46 AM CDT | Areal Flood Advisory | LSX | Adams, Brown, Pike | 3 hr |
| Jul 13, 12:50 PM CDT | Flash Flood Warning | LSX | Adams | 3 hr |
| Jul 13, 2:14 PM CDT | Areal Flood Advisory | LSX | Bond, Clinton, Washington | 5 hr |
| Jul 13, 3:10 PM CDT | Areal Flood Advisory | LSX | Fayette, Marion | 3 hr |
| Jul 13, 4:20 PM CDT | Areal Flood Advisory | LSX | Clinton, Saint Clair, Washington | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.